August 2019, 13(3): 505-512. doi: 10.3934/amc.2019031

A conjecture on permutation trinomials over finite fields of characteristic two

1. 

Hubei Key Laboratory of Applied Mathematics, Faculty of Mathematics and Statistics, Hubei University, Wuhan 430062, China

2. 

State Key Laboratory of Cryptology, P.O. Box 5159, Beijing 100878, China

Received  August 2018 Published  April 2019

Fund Project: This work was supported by the National Natural Science Foundation of China (Nos.61702166, 61761166010) and the National Natural Science Foundation of Hubei Province of China (No. 2017CFB143)

In this paper, by analyzing the quadratic factors of an $ 11 $-th degree polynomial over the finite field $ {\mathbb F}_{2^n} $, a conjecture on permutation trinomials over $ {\mathbb F}_{2^n}[x] $ proposed very recently by Deng and Zheng is settled, where $ n = 2m $ and $ m $ is a positive integer with $ \gcd(m,5) = 1 $.

Citation: Nian Li, Qiaoyu Hu. A conjecture on permutation trinomials over finite fields of characteristic two. Advances in Mathematics of Communications, 2019, 13 (3) : 505-512. doi: 10.3934/amc.2019031
References:
[1]

H. Deng and D. Zheng, More classes of permutation trinomials with Niho exponents, Cryptogr. Commun., 11 (2019), 227-236. doi: 10.1007/s12095-018-0284-7.

[2]

C. Ding and T. Helleseth, Optimal ternary cyclic codes from monomials, IEEE Trans. Inf. Theory, 59 (2013), 5898-5904. doi: 10.1109/TIT.2013.2260795.

[3]

C. DingL. QuQ. WangJ. Yuan and P. Yuan, Permutation trinomials over finite fields with even characteristic, SIAM Journal on Discrete Mathematics, 29 (2015), 79-92. doi: 10.1137/140960153.

[4]

C. Ding and J. Yuan, A family of skew Hadamard difference sets, J. Comb. Theory, Ser. A, 113 (2006), 1526-1535. doi: 10.1016/j.jcta.2005.10.006.

[5]

R. Gupta and R. K. Sharma, Some new classes of permutation trinomials over finite fields with even characteristic, Finite Fields Appl., 41 (2016), 89-96. doi: 10.1016/j.ffa.2016.05.004.

[6]

X. Hou, A class of permutation trinomials over finite fields, Acta Arith., 162 (2014), 51-64. doi: 10.4064/aa162-1-3.

[7]

X. Hou, Determination of a type of permutation trinomials over finite fields Ⅱ, Finite Fields Appl., 35 (2015), 16-35. doi: 10.1016/j.ffa.2015.03.002.

[8]

X. Hou, Permutation polynomials over finite fields - a survey of recent advances, Finite Fields Appl., 32 (2015), 82-119. doi: 10.1016/j.ffa.2014.10.001.

[9]

Y. Laigle-Chapuy, Permutation polynomial and applications to coding theory, Finite Fields Appl., 13 (2007), 58-70. doi: 10.1016/j.ffa.2005.08.003.

[10]

K. LiL. Qu and X. Chen, New classes of permutation binomials and permutation trinomials over finite fields, Finite Fields Appl., 43 (2017), 69-85. doi: 10.1016/j.ffa.2016.09.002.

[11]

K. LiL. QuC. Li and S. Fu, New permutation trinomials constructed from fractional polynomials, Acta Arith., 183 (2018), 101-116. doi: 10.4064/aa8461-11-2017.

[12]

N. Li and T. Helleseth, Several classes of permutation trinomials from Niho exponents, Cryptogr. Commun., 9 (2017), 693-705. doi: 10.1007/s12095-016-0210-9.

[13]

N. Li and T. Helleseth, New permutation trinomials from Niho exponents over finite fields with even characteristic, Cryptogr. Commun., 11 (2019), 129-136. doi: 10.1007/s12095-018-0321-6.

[14]

N. Li and X. Zeng, A survey on the applications of Niho exponents, Cryptogr. Commun., 2018, 1–40. doi: 10.1007/s12095-018-0305-6.

[15]

R. Lidl and H. Niederreiter, Finite Fields, Encyclopedia Math. Appl. Cambridge University Press, 1997.

[16]

J. MaT. ZhangT. Feng and G. Ge, Some new results on permutation polynomials over finite fields, Des. Codes Cryptogr., 83 (2017), 425-443. doi: 10.1007/s10623-016-0236-1.

[17]

Y. H. Park and J. B. Lee, Permutation polynomials and group permutation polynomials, Bull. Austral. Math. Soc., 63 (2001), 67-74. doi: 10.1017/S0004972700019110.

[18]

R. L. RivestA. Shamir and L. M. Adelman, A method for obtaining digital signatures and public-key cryptosystems, Commun. ACM, 21 (1978), 120-126. doi: 10.1145/359340.359342.

[19]

J. Schwenk and K. Huber, Public key encryption and digital signatures based on permutation polynomials, Electron. Lett., 34 (1998), 759-760. doi: 10.1049/el:19980569.

[20]

Z. Tu and X. Zeng, Two classes of permutation trinomials with Niho exponents, Finite Fields Appl., 53 (2018), 99-112. doi: 10.1016/j.ffa.2018.05.007.

[21]

Z. TuX. Zeng and T. Helleseth, New permutation quadrinomials over $\mathbb{F}_{2^{2m}}$, Finite Fields Appl., 50 (2018), 304-318. doi: 10.1016/j.ffa.2017.11.013.

[22]

Z. TuX. ZengC. Li and T. Helleseth, A class of new permutation trinomials, Finite Fields Appl., 50 (2018), 178-195. doi: 10.1016/j.ffa.2017.11.009.

[23]

Z. TuX. Zeng and L. Hu, Several classes of complete permutation polynomials, Finite Fields Appl., 25 (2014), 182-193. doi: 10.1016/j.ffa.2013.09.007.

[24]

Z. TuX. Zeng and Y. Jiang, Two classes of permutation polynomials having the form $(x^{2^m}+x+\delta)^s+x$, Finite Fields Appl., 31 (2015), 12-24. doi: 10.1016/j.ffa.2014.09.005.

[25]

Q. Wang, Cyclotomic mapping permutation polynomials over finite fields, Lecture Notes in Comput. Sci., 4893 (2007), 119-128. doi: 10.1007/978-3-540-77404-4_11.

[26]

D. WuP. YuanC. Ding and Y. Ma, Permutation trinomials over $\mathbb{F}_{2^m}$, Finite Fields Appl., 46 (2017), 38-56. doi: 10.1016/j.ffa.2017.03.002.

[27]

Z. ZhaL. Hu and S. Fan, Further results on permutation trinomials over finite fields with even characteristic, Finite Fields Appl., 45 (2017), 43-52. doi: 10.1016/j.ffa.2016.11.011.

[28]

M. Zieve, On some permutation polynomials over $\mathbb{F}_q$ of the form $x^rh(x^{\frac{q-1}{d}})$, Proc. Amer. Math. Soc., 137 (2009), 2209-2216. doi: 10.1090/S0002-9939-08-09767-0.

show all references

References:
[1]

H. Deng and D. Zheng, More classes of permutation trinomials with Niho exponents, Cryptogr. Commun., 11 (2019), 227-236. doi: 10.1007/s12095-018-0284-7.

[2]

C. Ding and T. Helleseth, Optimal ternary cyclic codes from monomials, IEEE Trans. Inf. Theory, 59 (2013), 5898-5904. doi: 10.1109/TIT.2013.2260795.

[3]

C. DingL. QuQ. WangJ. Yuan and P. Yuan, Permutation trinomials over finite fields with even characteristic, SIAM Journal on Discrete Mathematics, 29 (2015), 79-92. doi: 10.1137/140960153.

[4]

C. Ding and J. Yuan, A family of skew Hadamard difference sets, J. Comb. Theory, Ser. A, 113 (2006), 1526-1535. doi: 10.1016/j.jcta.2005.10.006.

[5]

R. Gupta and R. K. Sharma, Some new classes of permutation trinomials over finite fields with even characteristic, Finite Fields Appl., 41 (2016), 89-96. doi: 10.1016/j.ffa.2016.05.004.

[6]

X. Hou, A class of permutation trinomials over finite fields, Acta Arith., 162 (2014), 51-64. doi: 10.4064/aa162-1-3.

[7]

X. Hou, Determination of a type of permutation trinomials over finite fields Ⅱ, Finite Fields Appl., 35 (2015), 16-35. doi: 10.1016/j.ffa.2015.03.002.

[8]

X. Hou, Permutation polynomials over finite fields - a survey of recent advances, Finite Fields Appl., 32 (2015), 82-119. doi: 10.1016/j.ffa.2014.10.001.

[9]

Y. Laigle-Chapuy, Permutation polynomial and applications to coding theory, Finite Fields Appl., 13 (2007), 58-70. doi: 10.1016/j.ffa.2005.08.003.

[10]

K. LiL. Qu and X. Chen, New classes of permutation binomials and permutation trinomials over finite fields, Finite Fields Appl., 43 (2017), 69-85. doi: 10.1016/j.ffa.2016.09.002.

[11]

K. LiL. QuC. Li and S. Fu, New permutation trinomials constructed from fractional polynomials, Acta Arith., 183 (2018), 101-116. doi: 10.4064/aa8461-11-2017.

[12]

N. Li and T. Helleseth, Several classes of permutation trinomials from Niho exponents, Cryptogr. Commun., 9 (2017), 693-705. doi: 10.1007/s12095-016-0210-9.

[13]

N. Li and T. Helleseth, New permutation trinomials from Niho exponents over finite fields with even characteristic, Cryptogr. Commun., 11 (2019), 129-136. doi: 10.1007/s12095-018-0321-6.

[14]

N. Li and X. Zeng, A survey on the applications of Niho exponents, Cryptogr. Commun., 2018, 1–40. doi: 10.1007/s12095-018-0305-6.

[15]

R. Lidl and H. Niederreiter, Finite Fields, Encyclopedia Math. Appl. Cambridge University Press, 1997.

[16]

J. MaT. ZhangT. Feng and G. Ge, Some new results on permutation polynomials over finite fields, Des. Codes Cryptogr., 83 (2017), 425-443. doi: 10.1007/s10623-016-0236-1.

[17]

Y. H. Park and J. B. Lee, Permutation polynomials and group permutation polynomials, Bull. Austral. Math. Soc., 63 (2001), 67-74. doi: 10.1017/S0004972700019110.

[18]

R. L. RivestA. Shamir and L. M. Adelman, A method for obtaining digital signatures and public-key cryptosystems, Commun. ACM, 21 (1978), 120-126. doi: 10.1145/359340.359342.

[19]

J. Schwenk and K. Huber, Public key encryption and digital signatures based on permutation polynomials, Electron. Lett., 34 (1998), 759-760. doi: 10.1049/el:19980569.

[20]

Z. Tu and X. Zeng, Two classes of permutation trinomials with Niho exponents, Finite Fields Appl., 53 (2018), 99-112. doi: 10.1016/j.ffa.2018.05.007.

[21]

Z. TuX. Zeng and T. Helleseth, New permutation quadrinomials over $\mathbb{F}_{2^{2m}}$, Finite Fields Appl., 50 (2018), 304-318. doi: 10.1016/j.ffa.2017.11.013.

[22]

Z. TuX. ZengC. Li and T. Helleseth, A class of new permutation trinomials, Finite Fields Appl., 50 (2018), 178-195. doi: 10.1016/j.ffa.2017.11.009.

[23]

Z. TuX. Zeng and L. Hu, Several classes of complete permutation polynomials, Finite Fields Appl., 25 (2014), 182-193. doi: 10.1016/j.ffa.2013.09.007.

[24]

Z. TuX. Zeng and Y. Jiang, Two classes of permutation polynomials having the form $(x^{2^m}+x+\delta)^s+x$, Finite Fields Appl., 31 (2015), 12-24. doi: 10.1016/j.ffa.2014.09.005.

[25]

Q. Wang, Cyclotomic mapping permutation polynomials over finite fields, Lecture Notes in Comput. Sci., 4893 (2007), 119-128. doi: 10.1007/978-3-540-77404-4_11.

[26]

D. WuP. YuanC. Ding and Y. Ma, Permutation trinomials over $\mathbb{F}_{2^m}$, Finite Fields Appl., 46 (2017), 38-56. doi: 10.1016/j.ffa.2017.03.002.

[27]

Z. ZhaL. Hu and S. Fan, Further results on permutation trinomials over finite fields with even characteristic, Finite Fields Appl., 45 (2017), 43-52. doi: 10.1016/j.ffa.2016.11.011.

[28]

M. Zieve, On some permutation polynomials over $\mathbb{F}_q$ of the form $x^rh(x^{\frac{q-1}{d}})$, Proc. Amer. Math. Soc., 137 (2009), 2209-2216. doi: 10.1090/S0002-9939-08-09767-0.

[1]

Amin Sakzad, Mohammad-Reza Sadeghi, Daniel Panario. Cycle structure of permutation functions over finite fields and their applications. Advances in Mathematics of Communications, 2012, 6 (3) : 347-361. doi: 10.3934/amc.2012.6.347

[2]

Peter Müller, Gábor P. Nagy. On the non-existence of sharply transitive sets of permutations in certain finite permutation groups. Advances in Mathematics of Communications, 2011, 5 (2) : 303-308. doi: 10.3934/amc.2011.5.303

[3]

Y. Kabeya. Behaviors of solutions to a scalar-field equation involving the critical Sobolev exponent with the Robin condition. Discrete & Continuous Dynamical Systems - A, 2006, 14 (1) : 117-134. doi: 10.3934/dcds.2006.14.117

[4]

Washiela Fish, Jennifer D. Key, Eric Mwambene. Partial permutation decoding for simplex codes. Advances in Mathematics of Communications, 2012, 6 (4) : 505-516. doi: 10.3934/amc.2012.6.505

[5]

Hakan Özadam, Ferruh Özbudak. A note on negacyclic and cyclic codes of length $p^s$ over a finite field of characteristic $p$. Advances in Mathematics of Communications, 2009, 3 (3) : 265-271. doi: 10.3934/amc.2009.3.265

[6]

Keisuke Hakuta, Hisayoshi Sato, Tsuyoshi Takagi. On tameness of Matsumoto-Imai central maps in three variables over the finite field $\mathbb F_2$. Advances in Mathematics of Communications, 2016, 10 (2) : 221-228. doi: 10.3934/amc.2016002

[7]

Tetsuya Ishiwata, Kota Kumazaki. Structure preserving finite difference scheme for the Landau-Lifshitz equation with applied magnetic field. Conference Publications, 2015, 2015 (special) : 644-651. doi: 10.3934/proc.2015.0644

[8]

Yi Shi, Kai Bao, Xiao-Ping Wang. 3D adaptive finite element method for a phase field model for the moving contact line problems. Inverse Problems & Imaging, 2013, 7 (3) : 947-959. doi: 10.3934/ipi.2013.7.947

[9]

Ethel Mokotoff. Algorithms for bicriteria minimization in the permutation flow shop scheduling problem. Journal of Industrial & Management Optimization, 2011, 7 (1) : 253-282. doi: 10.3934/jimo.2011.7.253

[10]

Ricardo P. Beausoleil, Rodolfo A. Montejo. A study with neighborhood searches to deal with multiobjective unconstrained permutation problems. Journal of Industrial & Management Optimization, 2009, 5 (2) : 193-216. doi: 10.3934/jimo.2009.5.193

[11]

Tim Gutjahr, Karsten Keller. Equality of Kolmogorov-Sinai and permutation entropy for one-dimensional maps consisting of countably many monotone parts. Discrete & Continuous Dynamical Systems - A, 2019, 39 (7) : 4207-4224. doi: 10.3934/dcds.2019170

[12]

Yanfang Peng. On elliptic systems with Sobolev critical exponent. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 3357-3373. doi: 10.3934/dcds.2016.36.3357

[13]

Yansheng Zhong, Yongqing Li. On a p-Laplacian eigenvalue problem with supercritical exponent. Communications on Pure & Applied Analysis, 2019, 18 (1) : 227-236. doi: 10.3934/cpaa.2019012

[14]

Wenmin Gong, Guangcun Lu. On Dirac equation with a potential and critical Sobolev exponent. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2231-2263. doi: 10.3934/cpaa.2015.14.2231

[15]

SYLWIA DUDEK, IWONA SKRZYPCZAK. Liouville theorems for elliptic problems in variable exponent spaces. Communications on Pure & Applied Analysis, 2017, 16 (2) : 513-532. doi: 10.3934/cpaa.2017026

[16]

Janusz Mierczyński, Wenxian Shen. Formulas for generalized principal Lyapunov exponent for parabolic PDEs. Discrete & Continuous Dynamical Systems - S, 2016, 9 (4) : 1189-1199. doi: 10.3934/dcdss.2016048

[17]

V. V. Motreanu. Uniqueness results for a Dirichlet problem with variable exponent. Communications on Pure & Applied Analysis, 2010, 9 (5) : 1399-1410. doi: 10.3934/cpaa.2010.9.1399

[18]

Maurizio Grasselli, Vittorino Pata. On the damped semilinear wave equation with critical exponent. Conference Publications, 2003, 2003 (Special) : 351-358. doi: 10.3934/proc.2003.2003.351

[19]

Joseph Bayara, André Conseibo, Moussa Ouattara, Artibano Micali. Train algebras of degree 2 and exponent 3. Discrete & Continuous Dynamical Systems - S, 2011, 4 (6) : 1371-1386. doi: 10.3934/dcdss.2011.4.1371

[20]

Liping Wang, Dong Ye. Concentrating solutions for an anisotropic elliptic problem with large exponent. Discrete & Continuous Dynamical Systems - A, 2015, 35 (8) : 3771-3797. doi: 10.3934/dcds.2015.35.3771

2017 Impact Factor: 0.564

Metrics

  • PDF downloads (60)
  • HTML views (145)
  • Cited by (0)

Other articles
by authors

[Back to Top]